Drought, Boone
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Boone forecast zone
- Reported by
- BROADCAST MEDIA
- Coordinates
- 42.323, -88.823 (the zone’s center; the record gives no point)
Severe to extreme drought conditions continued across much of north central Illinois during January 2006. However, many locations received near normal or above normal precipitation for the month.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Severe to extreme drought conditions continued across much of north central Illinois during January 2006. However, many locations received near normal or above normal precipitation for the month. Chicago Ohare Airport received 2.78 inches, which was 1.03 inches above normal. Rockford Airport received 2.97 inches, which was 1.56 inches above normal.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Dec 31, 10:30 PM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1030 PM CST SAT DEC 31 2005 .DISCUSSION REGARDING AFTERNOON ZONES/GRIDS... ONCE AGAIN...LTL CHG TO INHERITED FCST. GUIDANCE CONTINUES TO BE FAIRLY CONSISTENT...AND HAVE BASICALLY FOLLOWED GFS SOLN THRU MOST OF PERIOD AS IT HAS PERFORMED QUITE WELL IN HANDLING PAST FEW SYS. SATLT TRENDS SHOW EDGE OF LOWER CLOUD DECK INCHING EWD FROM A SUX-OTM-PIA-BMG LN. THIS CLOUD EDGE MAY CONTINUE TO ERODE SLOWLY EWD OVRNGT. HOWEVER...EVEN IF THIS LOWER DECK DOES CLEAR OFF ACRS FA LATE TNGT/ERLY SUN...MID/HIGH LVL CLOUDS HAVE ALREADY SPREAD ACRS RGN SO THERE COULD BE A FEW PEEKS OF SUN SUNDAY MRNG...BUT THIS IS DOUBTFUL AS LLVL FLOW ALREADY SWINGS BACK INTO SE BY 12Z AND THIS FLOW INCRSS DURG SUN. THIS WILL ALLOW STG WAA PATN TO DVLP ABV BOUNDARY LYR BY SUN AFTN. BY LATE SUN...EXPECT PCPN TO BEGIN BREAKING OUT ACRS FA. WILL KEEP THUNDER MENTION IN SUN AFTN/SUN NGT. GIVEN STG LLJ AXIS OVR IL BY 00Z MON...AND FCST SOUNDINGS YIELDING TOTALS OVER 50 AND SWEAT INDEX OVR 250. THIS SUGGESTS GOOD POTL FOR ELEVATED CONVECTION. DESPITE HAVING BEST OMEGA FIELD SHIFTING N AND E OF FA SUN NGT...WILL KEEP CATEGORICAL POPS FOR SHWRS/TSTMS ACRS FA GIVEN DEEP AND DYNAMIC...VERY DIFLUENT...UPR FLOW. THIS SET UP SUGGESTS THAT CONVECTIVE ELEMENTS SHOULD CONT TO DVLP AND ROTATE NWD ACRS FA. AS CYCLONE BCMS VERTICALLY STACKED MON EXPECT PCPN TO BE MORE STRATIFORM WITH PERIODS OF LGT RAIN AND DRZL AS LOW CENTR MOVES ACRS SRN FA AND LLVL FLOW TURNS NLY. MAY BE ENUF COLD AIR MON NGT TO ALLOW PCPN TO MIX OR CHG TO LGT SNW/FLRYS...BUT WITH LTL VERTICAL MOTION TO SPEAK OF...LOOKS LIKE ANOTHER DRZL SITN. LTL CHG TO RMNDR FCST WITH NXT LOW TO MOVE THRU WED. GFS CONTINUES TO SUGGEST THIS WILL COINCIDE WITH AMPLIFICATION OF WAVE PATN ACRS NOAM MID-LATE WEEK SUGGESTING A MORE PRONOUNCED AND LONGER LASTING COOL DOWN THRU EXTENDED PERIOD. MERZLOCK && .AVIATION... CORRECTION 06 UTC...THE MVFR CEILINGS ARE SLOWLY MOVING EAST. USED THE CEILING AND VISIBILITY ANALYSIS DURING THE LAST SEVERAL HOURS AND USING PERSISTENCE IN MOVEMENT OF THE LOW CLOUDS IN MAKING AN ADJUSTMENT TO THE FORECAST. WILL FORECAST MVFR FOG FOR THE 06 UTC TAFS. LOOKING AT THE SURFACE DEWPOINTS THERE SEEMS TO BE A LITTLE DRIER AIR. THE CYCLONE IS DEVELOPING IN EASTERN COLORADO AND WESTERN KANSAS. THIS IS SEEN ON THE SURFACE ANALYSIS IN THE STREAMLINES AND PRESSURE. CIRCULATIONS ARE NOTED IN THAT REGION. THE PROFILER WIND DATA AT 700 MB SHOWS A WAVE DEVELOPING OVER NEW MEXICO AND TEXAS PANHANDLE. THE WIND MAY NOT FALL BELOW 5 KNOTS. SO WILL KEEP MVFR FOG AND LIGHT WIND OVERNIGHT. WILL ADD TEMPO SHOWERS FOR THE 0000 UTC TIME MONDAY. THE CYCLONE IS EXPECTED TO BE IN ILLINOIS BY 12 UTC USING THE ETA. THAT MAY BE A LITTLE TO FAST. && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 500 PM CST SAT DEC 31 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-021100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 500 PM CST SAT DEC 31 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ALONG AND SOUTH OF I-88 SUNDAY AFTERNOON...WITH A CHANGE OF THUNDERSTORMS ACROSS THE AREA SUNDAY NIGHT. ANY THUNDERSTORMS WOULD BE EMBEDDED IN THE LARGER AREA OF RAIN THAT WILL SPREAD ACROSS THE OUTLOOK AREA DURING SUNDAY AFTERNOON AND NIGHT AS THE NEXT STORM SYSTEM MOVES EAST ACROSS THE CENTRAL PLAINS SUNDAY...AND INTO CENTRAL ILLINOIS BY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE BY VISITING THE NWS CHICAGO WEBSITE AT: WEATHER.GOV/CHICAGO LMZ740>745-766-011100- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 500 PM CST SAT DEC 31 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND NIGHT. HAZARDOUS WAVES AND WINDS FOR SMALL CRAFT ARE EXPECTED SUNDAY NIGHT THROUGH TUESDAY MORNING. && COMPLETE FORECAST INFORMATION IS AVAILABLE BY VISITING THE NWS CHICAGO WEBSITE AT: WEATHER.GOV/CHICAGO
The national radar mosaic for the moment the first event began.
15 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, January 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5486221, 5486222, 5486223, 5486224, 5486225, 5486226, 5486227, 5486346, 5486906, 5486907, 5486908, 5486909, 5486910, 5486911, 5486912.